Texas, 2006

Damaging Winds and Lightning Strike in Texas, June 26, 2006

June 26, 2006 · NWS CRP · 4 events in 1 county or zone

3 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 26, 2:25 PM CST, 35 minutes earlier.

Area forecast discussion, Jun 26, 2:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT MON JUN 26 2006

.SHORT TERM...FRONT AS DEPICTED BY THETA E TEMPS APPEARS TO BE
HUNG UP ALONG THE COAST AND DRAPED OVER THE SRN ZONES. A FEW
INSTABILITY SHOWERS HAVE DEVELOPED ALONG THE COAST WHERE THE
HIGHER CAPES EXIST. SHOWERS SHOULD DISSIPATE AFTER SUNSET WITH
LOSS OF DAYTIME HEATING...HOWEVER WE COULD SEE SOME REDEVELOPMENT
OF ISOLATED SHOWERS AND THUNDERSTORMS TONIGHT AS THE NAM TAKES THE
FRONT AND MOVES IT BACK NORTH. DO NOT THINK WE WILL SEE TOO MUCH
SO WILL MAINLY HAVE 10 POPS OVER THE SRN ZONES. BOUNDARY WILL GET
A NICE SEWD PUSH OVER THE NERN ZONES WITH INFLUX OF DRIER AIR
MOVING INTO THAT PORTION OF THE CWA. WILL STILL HOLD ONTO SOME
HIGHER MOISTURE VALUES OVER THE SRN AND SWRN PORTIONS OF THE AREA
SO WILL KEEP 10 POPS OVER THAT AREA THRU TOMORROW WITH DRIER AIR
FILTERING AREAWIDE TOMORROW NIGHT.

&&

.MARINE...A LIGHT ONSHORE FLOW TONIGHT WILL BECOME LIGHT OFFSHORE
DURING EARLY TUESDAY AS A LAND BREEZE DEVELOPS. HIGH PRESSURE RIDGE
WILL SETTLE ACROSS THE TEXAS COAST LEADING TO LIGHT WINDS SLOWLY
TURNING MORE ONSHORE THROUGH WEDNESDAY. A WEAK TO MODERATE ONSHORE
FLOW WILL THEN PREVAIL WEDNESDAY THROUGH FRIDAY. SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AS TROPICAL
MOISTURE FROM THE BAY OF CAMPECHE SURGES NORTH INTO THE WESTERN
GULF OF MEXICO.

&&

.AVIATION...BOUNDARY DRAPED ALONG THE COAST WILL PRODUCE ISOLATED
THUNDERSTORMS THROUGH SUNSET WITH THUNDERSTORM MOVING THROUGH KCRP
THROUGH 22Z. VFR CONDITIONS ARE THEN EXPECTED THROUGH THE
REMAINDER OF THE NIGHT.

&&

.LONG-TERM (WEDNESDAY THROUGH MONDAY)...EXTENDED FORECAST
CONTINUES TO HINGE ON ADVECTION OF HIGH MOISTURE AIR FROM A TROPICAL
WAVE FORECAST TO MOVE WELL SOUTH OF THE COASTAL BEND. GFS NOT AS
STRONG ON THE 26/12Z RUN WITH THE STRENGTH AND DURATION OF THE
DEEPER MOISTURE...AND CONFIDENCE AMONG ALL OPERATIONAL MODELS
REMAINS LOW IN THE TIMING AND POSITIONING OF THIS FEATURE.

WITH DRY AIR AND RIDGING...NO SIGNIFICANT WEATHER IS EXPECTED
THROUGH THE EARLY PART OF THE EXTENDED. OPTED TO MAINTAIN
TEMPERATURES CLOSER TO PERSISTENCE THAN TO COOLER MOS GUIDANCE.

BY FRIDAY...UPPER TROF OVER THE CENTRAL US AMPLIFIES AND EXTENDS
SOUTHWARD INTO THE SOUTHERN PLAINS...PROVIDING WEAK DYNAMIC SUPPORT
FOR PRECIPITATING THE INCREASE MOISTURE FROM THE SOUTH. IF CURRENT
MODEL FORECAST HOLDS...CHANCES FOR ORGANIZED PRECIPITATION INCREASE
BEGINNING FRIDAY AFTERNOON OVER THE COASTAL BEND...AND CONTINUE
UNTIL SUNDAY...WHEN THE RETROGRADING UPPER TROF HELPS TO PINCH
MOISTURE OFF TO OUR WEST AND SOUTHWEST.

THE TIMING AND POSITIONING OF THE TROF AND ESPECIALLY THE MOISTURE
FIELDS HAS BEEN HIGHLY VARIABLE OVER THE LAST FEW RUNS...AND I
EXPECT FURTHER VARIATION IN FUTURE RUNS UNTIL THE EXTENT AND DEPTH
OF THE INBOUND MOISTURE BECOMES CLEARER.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  95  71  92  72  /  10  10  10  10  10
VICTORIA          67  95  66  94  68  /  10   0  10  10  10
LAREDO            74 102  76 102  78  /  10  10  10  10  10
ALICE             70  98  69  97  71  /  10  10  10  10  10
ROCKPORT          74  91  74  91  76  /  10  10  10  10  10
COTULLA           69  99  68 100  70  /  10  10  10  10  10
KINGSVILLE        73  96  72  94  74  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MW/98...SHORT-TERM
JV/71...LONG-TERM
Hazardous weather outlook, Jun 26, 4:27 AM CST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 AM CDT MON JUN 26 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
527 AM CDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL PRODUCE ISOLATED THUNDERSTORMS ACROSS THE
COASTAL BEND...RIO GRANDE PLAINS AND ADJACENT COASTAL WATERS.
THE MAIN THREAT FROM THE STORMS WILL BE OCCASIONAL DANGEROUS
LIGHTNING STRIKES AND SOME HEAVY DOWNPOURS IN AREAS AFFECTED. THE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS ON SATURDAY AND SUNDAY AS A SURGE OF DEEPER TROPICAL MOISTURE
FROM THE SOUTHWEST GULF OF MEXICO MOVES INTO THE AREA. LOCALLY HEAVY
RAINFALL MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 26, 2:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 PM CDT MON JUN 26 2006

TXZ243-262145-
NUECES-
350 PM CDT MON JUN 26 2006

...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORPUS CHRISTI...MOVING SOUTH AT 10 MPH.

PEOPLE IN CENTRAL NUECES COUNTY...INCLUDING THE CITY OF CORPUS
CHRISTI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL AMOUNTS RANGING
FROM 1/2 TO 1 INCH.

TE

The radar

The Corpus Christi radar (KCRP), 2 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Nueces

When
June 26, 3:00 PM CST
Where
Nueces County, 2 mi N of Crps Christi Intl Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
BROADCAST MEDIA
Coordinates
27.800, -97.500

Six utility poles blow down at Leopard St. and Rhew Rd. (Measured gust of 42 knots was recorded 2 miles away by the CRP ASOS).

Lightning, Nueces

When
June 26, 3:00 PM CST
Where
Nueces County, 3 mi ENE of Crps Christi Intl Ar
Reported by
BROADCAST MEDIA
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Lightning struck a foundation company truck on McBride Ln. One person was inside the truck at the time, but was not injured.

Thunderstorm Wind, Nueces

When
June 26, 3:05 PM CST
Where
Nueces County, 2 mi SE of Crps Christi Intl Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
27.750, -97.483

Several utility poles were blown down on Bear Lane.

Thunderstorm Wind, Nueces

When
June 26, 3:45 PM CST
Where
Nueces County, 5 mi W of Chapman Ranch
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
27.583, -97.550

Several utility poles were blown over onto Highway 70, west of Chapman Ranch.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518896, 5518897, 5518898, 5518895.